Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Child Suffering From Supraventricular Tachycardia, Recovering From Operation. Prescribed Drotaverin. Will It Increase Heart Rate?

My child is suffering from supraventricular tachycardia while recovering from an operation for holes in atrium and ventricle as well as a narrowing of the aorta . They are administering drotaverin as one of his medications which I have been reading can cause increase in heart rate. There are no other apparent causes for this tachycardia and otherwise he is perfectly fine. Could the drotaverin be the issue?
Fri, 14 Jun 2013
Report Abuse
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. Drotaverine is usually well tolerated, however occasionally it can cause arrhythmia, arterial hypotension, palpitations, allergic dermatitis, constipation, sweating, flushing amongst others, since it is a smooth muscle relaxant. You should discuss with your doctors about this possibility if no other causes are found.

Yours truly,

Dr Brenes-Salazar MD
Cardiology
Mayo Clinic MN
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Cardiac arrhythmia


Loading Online Doctors....
Child Suffering From Supraventricular Tachycardia, Recovering From Operation. Prescribed Drotaverin. Will It Increase Heart Rate?

Dear patient, Thanks for your health concerns. Drotaverine is usually well tolerated, however occasionally it can cause arrhythmia, arterial hypotension, palpitations, allergic dermatitis, constipation, sweating, flushing amongst others, since it is a smooth muscle relaxant. You should discuss with your doctors about this possibility if no other causes are found. Yours truly, Dr Brenes-Salazar MD Cardiology Mayo Clinic MN